Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 221, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 11, 2006, 4:24 PM CDT for McDonough County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2006, 4:24 PM CDT (21:24 UTC)
- Expired
- Sep 11, 2006, 5:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County McDonough County, IL
The radar
The Lincoln radar (KILX), 119 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:10 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 11, 3:10 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 310 PM CDT MON SEP 11 2006 .SYNOPSIS... SURFACE LOW AT 19Z WAS OVER NORTHEAST MISSOURI WITH INVERTED TROUGH EXTENDING NORTHEAST THROUGH EASTERN IA. A WARM FRONT ARCED NORTHEAST THEN EAST FROM THE LOW THROUGH FAR SE IA INTO CENTRAL IL. AT UPPER LEVELS...POSITIVE TILT TROUGH AXIS EXTENDED FROM ONTARTIO TO CENTRAL PLAINS. MAIN LOW WAS OVER ND/MN BORDER WITH SEVERAL EMBEDDED SHORTWAVES IN CYCLONIC FLOW. ONE STRONG SHORTWAVE WAS LIFTING NE OUT OF CWA TOWARD LAKE MI...WHILE ANOTHER WAS MOVING THROUGH KS AND A MORE VIGOROUS PIECE OF ENERGY WAS DROPING SOUTH ALONG SD/WY BORDER. AT H8...LOW WAS OVER EAST CENTRAL IA WITH DRY PUNCH BEHIND GREAT LAKES SHORTWAVE CREATING CLEARING OF IFR CLOUDS AND DESTABILIZATION HELPING TO FEED DEVELOPING THUNDERSTORMS OVER SE IA INTO W CENTRAL IL. UPPER LOW PRESSURE TO DOMINATE THROUGH MID WEEK...FOLLOWED BY RIDGING LATE WEEK AND YET ANOTHER STRONG UPPER LOW TO IMPACT AREA OVER WEEKEND. && .SHORT TERM...TONIGHT THROUGH MONDAY... IMMEDIATE CONCERN IS STRONG TO SEVERE THUNDERSTORMS POPPING UP AHEAD OF SURFACE LOW IN NE MO...SE IA...AND W CENTRAL IL WHERE SUNSHINE BROKE OUT THIS AFTERNOON. THIS THREAT WILL END BY EVENING WTIH NIGHTTIME STABILIZATION. BROAD DEEP CYCLONIC FLOW TO LINGER OVERNIGHT WITH CIGS AND VISBILITIES GOING TO IFR AND AREAS OF LIFR DUE TO ABUNDANT MOISTURE LINGERING. THREAT OF HEAVY RAINFALL ALONG HIGHWAY 20 CORRIDOR HAS ENDED AS MAIN DEFORMATION ZONE PRECIPITATION AXIS AT H8 HAS SHIFTED INTO WI. WRF/NAM HAD BEST HANDLE ON SHORT TERM TRENDS AND GENERALLY USED THROUGH MON. SHORTWAVE OVER HIGH PLAINS IS PROGGED TO PHASE WITH LOW OVER ND/MN AS IT DROPS S-SE ACROSS EASTERN IA ON TUESDAY. QG FORCING WILL HAVE PLENTY OF LINGERING LOW LEVEL MOISTURE TO PRODUCE SCATTERED SHOWERS AND CONTINUED CHANCE POPS. LINGERING CLOUDS AND MOISTURE WILL LIMIT DIURNAL SWING WITH LOWS IN 50S AND 60S AND HIGHS TUE MAINLY IN 60S...CLOSE TO MAV GUIDANCE. ..SHEETS.. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY... LINGERING SHRA OR SPRINKLES GOING TUESDAY NIGHT AS UPPER LOW MOVES ACROSS THE AREA. THERE IS STILL SOME DISAGREEMENT ON WHETHER OR NOT ANY SPRINKLES/SHRA WILL OCCUR ON MONDAY. LOW LEVEL LAPSE RATES BECOME QUITE STEEP SO IT IS IN THE REALM OF POSSIBILITY. FOR NOW WILL CONTINUE WITH A DRY FCST. FOG A POSSIBILITY WED NIGHT/THURSDAY MORNING AS CALM WINDS AND COOLER TEMPS INTERACT WITH THE DAMP GROUND. WILL LEAVE MENTION OF FOG OUT FOR NOW BUT LATER SHIFTS WILL NEED TO RE-EVALUATE POTENTIAL FOR FOG WED NIGHT. DRY WX FOR THURSDAY/FRIDAY AS UPPER RIDGE EXITS THE AREA ALLOWING RETURN SOUTHERLY FLOW TO DEVELOP. SHOULD SEE TEMPS CLIMB TO AROUND OR SLIGHTLY ABOVE NORMAL COME FRIDAY. RESPECTABLE WAA/MOISTURE TRANSPORT DEVELOPS FRIDAY NIGHT WITH THE STRONGEST WEST OF THE CWFA. STILL THIS MAY BE ENOUGH TO GENERATE SOME WAA SHRA ACROSS THE SOUTHWEST THIRD OF THE CWFA. STRENGTH OF THE WAA ON SATURDAY SHOULD POP SOME DIURNAL CONVECTION SO WILL CONTINUE WITH THE SILENT 20 POPS. A FAIRLY IMPRESSIVE SYSTEM TO AFFECT THE AREA NEXT WEEKEND. TIMING DIFFERENCES EXIST IN ALL MODELS BUT THE NEXT STRONG COLD FRONT SHOULD SWEEP THROUGH THE AREA IN THE SUN NIGHT/MONDAY TIME PERIOD AND HAVE THEREFORE GONE WITH SCHC OR CHC POPS. ...08... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEEETS/08
Hazardous weather outlook, Sep 11, 12:46 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1246 PM CDT MON SEP 11 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121800- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1246 PM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON SOUTH OF INTERSTATE 80 IN ILLINOIS...EAST OF A LINE FROM WAPELLO TO FARMINGTON IN SOUTHEAST IOWA...AND OVER CLARK COUNTY IN NORTHEAST MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON IN A WARM AND MOIST AIRMASS AHEAD OF A LOW PRESSURE SYSTEM IN SOUTH CENTRAL IOWA. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE MAIN THREATS BEING HAIL UP TO NICKEL SIZE AND DAMAGING WIND GUSTS IN THE SLIGHT RISK AREA. AN ISOLATED TORNADO IS POSSIBLE... MAINLY WHERE STORMS MAY INTERACT WITH A SURFACE WARM FRONT SOUTH OF INTERSTATE 80 IN ILLINOIS. THERE IS A LOW RISK FOR FLASH FLOODING ALONG THE HIGHWAY 20 CORRIDOR IN EASTERN IOWA AS ADDITIONAL SHOWERS FALL OVER NEARLY SATURATED SOILS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM FOR BUCHANAN...DELAWARE AND DUBUQUE COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN NEXT SATURDAY NIGHT AND SUNDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED BY MID AFTERNOON OVER WEST CENTRAL ILLINOIS AND FAR NORTHEAST MISSOURI. SHEETS
In the hours before
Local storm report, Sep 11, 3:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
352 PM CDT MON SEP 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL LA HARPE 40.58N 90.97W
09/11/2006 M0.75 INCH HANCOCK IL LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED BY SHERIFF.
&&
JH2The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:50 PM CDT | Flash Flood Watch | DVN | Buchanan, Delaware, Dubuque | 20 hr |
| Sep 11, 3:02 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 42 min |
| Sep 11, 6:17 PM CDT | Flash Flood Warning | DVN | McDonough | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.